How common is mood side effect on hormonal birth control?
March 15, 2011 9:53 AM Subscribe
I saw a gyno today in hopes of finding the right hormonal birth control, as I've had mood problems on it in the past. He told me that mood issues with HBC is uncommon; that he sees maybe 2 patients a year that complain of mood side effects on HBC. He even went as far as to say that he saw one woman last week who complained of it, and I'm the second patient this year, so I've met his quota for the year of women who complain about this.
posted by elif to Health & Fitness (31 answers total) 2 users marked this as a favorite
Details about me:
-During my teen years I took the pill with no problems. I don't remember what it was called-- probably some Ortho tri cyclen variety.
-Many years later, I went on Yasmin for a few days before quitting it-- I was crying in the middle of work, and I knew it was related to the pill.
-I was on Nuvaring for a year before it caused some mood problems and killed my sex drive, so I stopped.
Before this gyno, my then-doctor told me that the Nuvaring could not cause low sex drive or depression. I dumped her because I thought that was bad advice. Now this gyno is telling me the same thing-- that depressive mood is not a common side effect. I'm beginning to see that HBC is not for me, but seeing that so many women complain about the same issues I have, can I trust what these doctors are saying? Do I have confirmation bias?